Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have been using benzoyl peroxide (5%) on my face and now I have red marks where I was putting it. Has anyone else had this happen to them? If so, what did you do to make it go away? Thanks!!!

Share this post


Link to post
Share on other sites
I have been using benzoyl peroxide (5%) on my face and now I have red marks where I was putting it. Has anyone else had this happen to them? If so, what did you do to make it go away? Thanks!!!

Share this post


Link to post
Share on other sites
I have been using benzoyl peroxide (5%) on my face and now I have red marks where I was putting it. Has anyone else had this happen to them? If so, what did you do to make it go away? Thanks!!!

Share this post


Link to post
Share on other sites

I noticed that BP makes my face ALOT more red than when I don't use it. I stopped because I didn't relaly have any active acne so there wasn't any reason to use it.

Share this post


Link to post
Share on other sites

Yeah, as Joshu said if you spot treat using a stronger BP product, the marks are more noticeable. I did that with 10% BP and that is why I have big patches of discoloured skin all over my face. (not very attractive). It's like my skin has been burnt by the cream where I used to spot treat.

Anyway, I binned the 10% BP and started using 2.5% all over my face instead. It's been effective in preventing spots and also it's not causing any redness or marks.

The marks on my face have faded quite a bit since I switched to 2.5% (about 11 days ago). But they had been around for about 2 months when I was using 10% BP a lot. So I would say that the stronger product definitely hindered the healing of my skin - in fact, I reckon it made it worse.

Share this post


Link to post
Share on other sites

I was doing the Regimen using benzoyl peroxide a couple of years ago, and it did get rid of spots but caused lots of awful red marks to be left behind. I particularly would not recommend using the BP if you have very pale/sensitive skin like I do.

Share this post


Link to post
Share on other sites

spot treating with a 5% BP cream destroyed my face with red marks, a dozen on each side

Share this post


Link to post
Share on other sites

I stopped using BP last winter and I still have red marks from them, there a bitch to get rid of and BP I am convince makes them worst. It wrecks your face worst, and takes longer to heal. :rolleyes:

Share this post


Link to post
Share on other sites

I think you just have to weigh the pros and cons. I've been using Benzamycin (Benzoyl Peroxide plus Erythromycin, which is an antibiotic) for just over a month. It seems like the 5% BP in this medication definitely has made me have more red marks from healing acne, although I don't really know. I just went through the worst breakout of my life so it could just be that my skin has been too inflamed to repair itself more quickly. I have a TON of dark red, light red, and brown marks ALL OVER. It looks so bad. I've never had anything like this before and I've used BP (at a 2.5% concentration) for years. But there are many times where I think this medication has caused all the red marks when I might not have had them otherwise. I wouldn't recommend going above 2.5% on the BP unless your acne isn't responding. I tried 2.5% for 8 weeks with no improvement in acne (but also very few red marks from the acne that did improve) before starting the Benzamycin. :wall:

The marks suck, and no I don't know what to do to make them go away except just wait. I'm afraid to put any more chemicals on my face for fear of aggravating my acne again. I'm still trying to get it clear! At this point though, despite the red marks, I guess I have no regrets (well, except for taking Ortho Tri-cyclen lo, which took my acne from mild to severe in a 2 month period and left me with all these scars!). My acne had gotten completely out of control and I had to do something. I just hope the marks will start fading soon.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×